Sitagliptin-induced hemolysis

Ragini Bekur, M. V. Nagaraja, K. N. Shivashankara, Weena Stanley

Research output: Contribution to journalArticle

6 Citations (Scopus)

Abstract

Sitagliptin is a newer oral hypoglycemic drug of the dipeptidyl peptidase-IV inhibitor class. It appears to be a promising newer oral hypoglycemic agent. The advantages are the absence of hypoglycemia when used as monotherapy and they cause less gain weight. We report a case of sitagliptin-induced hemolysis, a rare side effect, not reported in the literature. As sitagliptin is widely used in type 2 diabetes mellitus physicians should be aware of the possibility of this rare but potentially serious adverse drug reaction.

Original languageEnglish
Pages (from-to)320-321
Number of pages2
JournalIndian Journal of Pharmacology
Volume42
Issue number5
DOIs
Publication statusPublished - 01-10-2010

Fingerprint

Hemolysis
Hypoglycemic Agents
Dipeptidyl-Peptidase IV Inhibitors
Drug-Related Side Effects and Adverse Reactions
Hypoglycemia
Type 2 Diabetes Mellitus
Weight Gain
Physicians
Sitagliptin Phosphate

All Science Journal Classification (ASJC) codes

  • Pharmacology
  • Pharmacology (medical)

Cite this

Bekur, R., Nagaraja, M. V., Shivashankara, K. N., & Stanley, W. (2010). Sitagliptin-induced hemolysis. Indian Journal of Pharmacology, 42(5), 320-321. https://doi.org/10.4103/0253-7613.70405
Bekur, Ragini ; Nagaraja, M. V. ; Shivashankara, K. N. ; Stanley, Weena. / Sitagliptin-induced hemolysis. In: Indian Journal of Pharmacology. 2010 ; Vol. 42, No. 5. pp. 320-321.
@article{d3e7ec5a977d4e1b9429f6f6d521168e,
title = "Sitagliptin-induced hemolysis",
abstract = "Sitagliptin is a newer oral hypoglycemic drug of the dipeptidyl peptidase-IV inhibitor class. It appears to be a promising newer oral hypoglycemic agent. The advantages are the absence of hypoglycemia when used as monotherapy and they cause less gain weight. We report a case of sitagliptin-induced hemolysis, a rare side effect, not reported in the literature. As sitagliptin is widely used in type 2 diabetes mellitus physicians should be aware of the possibility of this rare but potentially serious adverse drug reaction.",
author = "Ragini Bekur and Nagaraja, {M. V.} and Shivashankara, {K. N.} and Weena Stanley",
year = "2010",
month = "10",
day = "1",
doi = "10.4103/0253-7613.70405",
language = "English",
volume = "42",
pages = "320--321",
journal = "Indian Journal of Pharmacology",
issn = "0253-7613",
publisher = "Medknow Publications and Media Pvt. Ltd",
number = "5",

}

Bekur, R, Nagaraja, MV, Shivashankara, KN & Stanley, W 2010, 'Sitagliptin-induced hemolysis', Indian Journal of Pharmacology, vol. 42, no. 5, pp. 320-321. https://doi.org/10.4103/0253-7613.70405

Sitagliptin-induced hemolysis. / Bekur, Ragini; Nagaraja, M. V.; Shivashankara, K. N.; Stanley, Weena.

In: Indian Journal of Pharmacology, Vol. 42, No. 5, 01.10.2010, p. 320-321.

Research output: Contribution to journalArticle

TY - JOUR

T1 - Sitagliptin-induced hemolysis

AU - Bekur, Ragini

AU - Nagaraja, M. V.

AU - Shivashankara, K. N.

AU - Stanley, Weena

PY - 2010/10/1

Y1 - 2010/10/1

N2 - Sitagliptin is a newer oral hypoglycemic drug of the dipeptidyl peptidase-IV inhibitor class. It appears to be a promising newer oral hypoglycemic agent. The advantages are the absence of hypoglycemia when used as monotherapy and they cause less gain weight. We report a case of sitagliptin-induced hemolysis, a rare side effect, not reported in the literature. As sitagliptin is widely used in type 2 diabetes mellitus physicians should be aware of the possibility of this rare but potentially serious adverse drug reaction.

AB - Sitagliptin is a newer oral hypoglycemic drug of the dipeptidyl peptidase-IV inhibitor class. It appears to be a promising newer oral hypoglycemic agent. The advantages are the absence of hypoglycemia when used as monotherapy and they cause less gain weight. We report a case of sitagliptin-induced hemolysis, a rare side effect, not reported in the literature. As sitagliptin is widely used in type 2 diabetes mellitus physicians should be aware of the possibility of this rare but potentially serious adverse drug reaction.

UR - http://www.scopus.com/inward/record.url?scp=77957728007&partnerID=8YFLogxK

UR - http://www.scopus.com/inward/citedby.url?scp=77957728007&partnerID=8YFLogxK

U2 - 10.4103/0253-7613.70405

DO - 10.4103/0253-7613.70405

M3 - Article

AN - SCOPUS:77957728007

VL - 42

SP - 320

EP - 321

JO - Indian Journal of Pharmacology

JF - Indian Journal of Pharmacology

SN - 0253-7613

IS - 5

ER -